Alabama, 2019Tornado in Alabama, November 7, 2019
November 7, 2019 · NWS MOB · 1 event in 1 county or zone
Thunderstorms moved across the area during the day. One of the storms became severe and produced brief, weak tornado in Mobile County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across the area during the day. One of the storms became severe and produced brief, weak tornado in Mobile County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 7, 11:28 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 7, 11:28 AM CST, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1128 AM CST Thu Nov 7 2019
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Forecast remains on track with scattered storms
increasing in coverage this afternoon especially north of I-10.
High- res guidance has suggested the pre-frontal band of precip
breaking up around 00z and decreasing in coverage earlier than
possibly anticipated. If this solution were to occur this would
lead to less precip across the area and likely lower PoP's tonight
into tomorrow morning. Will keep an eye on the trends and update
tonight with the next forecast package. BB/03
&&
.AVIATION...
18Z issuance...Mainly MVFR cigs this afternoon as a front
approaches from the northwest. Scattered showers and a few storms
will develop along and ahead of the front this afternoon leading
to some isolated IFR conditions. Winds will remain light around 10
knots out of the southeast. The front will push through the area
this evening leading to a strong northerly wind at around 15
knots with gusts to 20 knots possible. Models seem confident
lingering moisture leading to post frontal stratus and MVFR cigs
into the day tomorrow. BB/03
&&
.PREV DISCUSSION... /issued 540 AM CST Thu Nov 7 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Radar shows some -shra breaking out and spreading
northward over the MS Sound. Cig bases mostly at lower end VFR
categories to begin the TAF period, but expect a lowering in cigs
today to MVFR categories along with the passage of -shra as a
cold front approaches the lower MS River Valley. With the -shra,
not anticipating any impactful restrictions to vsby. Light wind
this morning becomes southeast into the afternoon. /10
PREV DISCUSSION... /issued 422 AM CST Thu Nov 7 2019/
NEAR TERM /Now Through Thursday night/...Morning weather map
analysis shows a well defined, strong cold front draped from Lakes
Erie and Ontario southwest across the TX Panhandle. Zone of higher
deep layer Gulf moisture is currently positioned over the Gulf and
pools up into the surface front. This moisture is dynamically forced
along the frontal circulation on the favored right-rear entrance
region of a high level 100 to 130 kt speed max ejecting over the
southern Plains. Radar data over the CONUS along with lightning
products show widespread showers and embedded storms extending from
western portions of the OH River Valley to northern TX. The front
advances quickly southeast today, approaching the lower MS River
Valley this afternoon. Large scale ascent and deep moisture pooling
into the frontal zone will bring an increased chance of showers
spreading west to east today over the local area. Marginal
instability today ahead of the front, mainly over the southern
zones, favors the potential of a few storms. The risk of severe
weather is low. As the front makes passage this evening, surging
deep into the Gulf by daybreak Friday, lingering post frontal
moisture will be slower to move out with rain likely this evening. A
modest chance of rain continues southeast of I-65 late in the night
with coverage tapering off northwest of the interstate. Gridded
storm total rainfall today and tonight range around a third of an
inch over the coastal zones to between a half to one inch over the
interior.
Daytime highs in the mid to upper 70s, perhaps a few areas around 80
will be well above seasonal normal. Trending cooler tonight.
Lowest mins in the interior northwest drop into the mid 40s.
/10
SHORT TERM /Friday Through Saturday night/...A large upper trof
over the eastern states moves off into the western Atlantic
followed by surface high pressure building from the eastern
Plains into the region through Saturday night. A cool northerly
surface flow prevails on Friday then becomes northeasterly on
Saturday. May see some light rain near the coast Friday morning
due to layer lifting near 295K, but otherwise dry conditions are
expected through Saturday night. Highs on Friday range from the
mid 50s to around 60 along and west of I-65 with lower to mid 60s
further to the east. Highs on Saturday generally range from the
lower 60s inland to the mid 60s over the southern portion of the
area. Lows Friday night range from the lower to mid 30s inland to
the mid 40s at the coast, and a few locations well inland may
reach freezing, such as near Waynesboro, MS to Butler, AL. Lows
Saturday night moderate slightly and range from the mid to upper
30s inland to the mid 40s at the coast. A low risk of rip currents
is expected on Friday then a moderate risk follows for Saturday
due to the potential for a 2-3 ft swell from the east-southeast.
/29
LONG TERM /Sunday Through Wednesday/...A large positively
tilted upper trof evolves mainly over the central states through
Monday then takes on a more meridional orientation while advancing
across the eastern states during the remainder of the period. A
surface low will have developed well to the north in response to
the upper trof, and brings a strong cold front from the Plains and
through the forecast area Monday night. A modest return flow
develops over the area on Sunday ahead of the front and continues
through Monday with precipitable water values increasing to near
1.5 inches by Monday afternoon as the front nears the forecast
area. Will continue with a dry forecast through Sunday night, then
small pops return to the western portion of the area on Monday as
the front approaches, followed by chance pops areawide Monday
night as the front moves through. Layer lifting in the wake of the
front will result in isolated to scattered patches of rain on
Tuesday until much drier air flows into the region, bringing an
end to the precipitation. Highs on Sunday will be in the mid to
upper 60s then Monday will be a bit warmer and range from the mid
60s well inland to around 70/lower 70s elsewhere. The cold front
ushers in the coldest air of the season and could bring record
breaking lows to the area for Tuesday night, with overnight
temperatures dropping to mid to upper 20s inland to the lower/mid
30s at the immediate coast. There is also some concern that the
strength of the cold air advection in the wake of the front could
be sufficient to result in a change over to a wintry mix late
Monday night into Tuesday morning roughly around Waynesboro, MS to
Butler, AL. At this point temperatures look to remain just warm
enough to prevent this from happening, but will continue to
monitor. /29
MARINE...Chances of showers increase along with a few storms as a
strong cold front approaches from the northwest this afternoon and
makes passage tonight. Strong northerly flow, in the wake of the
front, continues into Saturday. Seas build. Small craft advisory
criteria is met beginning late tonight and headlines have been added
to early morning coastal forecast product. A light, to at times
moderate easterly wind flow returns Saturday through Monday before
next strong cold front surges south of the marine area late Monday
night. Just outside of the marine forecast period, a heads up that a
dense, cold arctic air-mass is forecast to plunge into the deep
south Tuesday. The possibility exists for gale force northerly flow
in frequent gusts Tuesday and Tuesday night leading to high seas.
/10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 2 AM to noon CST Friday for GMZ633>636.
Small Craft Advisory from 2 AM Friday to noon CST Saturday for
GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 7, 4:38 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
438 AM CST Thu Nov 7 2019
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
438 AM CST Thu Nov 7 2019
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.
.DAY ONE...Today and Tonight.
A moderate risk of rip currents today along the beaches of Alabama
and the northwest Florida Panhandle.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few locations northwest of a line from Thomasville Alabama to
New Augusta Mississippi could see low temperatures dip down to
around freezing Friday night.
A moderate risk of rip currents Saturday along the beaches of
Alabama and the northwest Florida Panhandle.
Some of the coldest air of the Fall overspreads the central Gulf
coast Tuesday night with low temperatures forecast to dive into the
mid to upper 20s over interior southeast Mississippi and much of
southwest Alabama. Lows near freezing are possible closer to I-10.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ630>632-650-655-670-675-081200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
438 AM CST Thu Nov 7 2019
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO NOON CST
SATURDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
Early next week, much colder air is forecast to plunge into the deep
south Tuesday bringing the possibility for gale force northerly flow
in frequent gusts. This will lead to high seas.
GMZ633>636-081200-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
438 AM CST Thu Nov 7 2019
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON CST FRIDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
Early next week, much colder air is forecast to plunge into the deep
south Tuesday bringing the possibility for gale force northerly flow
in frequent gusts. This will lead to high seas.
In the hours before
Special weather statement, Nov 7, 9:37 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
937 AM CST Thu Nov 7 2019
ALZ266-071600-
Baldwin Coastal AL-
937 AM CST Thu Nov 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 1000 AM CST...
At 936 AM CST, the strong thunderstorm capable of a brief waterspout
was located offshore of Gulf Shores, moving north at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Gulf Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3024 8775 3025 8776 3026 8776 3029 8758
3027 8759 3025 8766 3024 8770 3025 8772
3025 8770 3026 8769 3026 8772 3024 8774
TIME...MOT...LOC 1536Z 182DEG 6KT 3021 8770Tornado, Mobile
- When
- November 7, 1:35 PM CST to 1:37 PM CST
- Where
- Mobile County, 0.46 mi SW of Prichard to 0.29 mi SSE of Prichard
- Rating
- EF0
- Path length
- 0.38 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.725, -88.055
The storm survey team surveyed the areas around Telegraph Road and Industrial Canal Road based on public video of the tornado touchdown in the area. After surveying the area and speaking with people that witnessed the tornado, it was determined that the tornado was very weak and overall caused little damage. The primary damage noted was a snapped small tree on the banks of Three Mile Creek and a blown down power pole. Insulation from an industrial building was blown out, but the roof overall did not sustain appreciable damage. The start and end points are rough estimates based on the limited access of the area to the survey team. Based on video, the tornado likely moved across Threemile Creek and part of the Mobile River. It is possible the tornado|continued across US Highway 90 into Blakeley Island. However, the team could|not find any damage points to extend the track further east.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Michigan, November 7 to 8, 20194 events
- Winter Storm in Michigan, November 7 to 8, 20193 events
- Flooding in Oklahoma, November 7 to 9, 20193 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 7, 20193 events
- Flood in Arkansas, November 7, 20191 event
- High Wind in Texas, November 7, 20191 event
- Lake-Effect Snow in Pennsylvania, November 7 to 8, 2019$5,000 · 1 event
- High Wind in Montana, November 7, 201952 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 864077.